NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 25, 2015
Smoking and Tobacco
I have been taking Wellbutrin for 6 weeks and have not smoked for 4. However, my emotional tolerance has gone down hill. I snap at the smallest thing, I cry at the smallest thing and I feel "disjointed," having "fuzzy" thinking. Prior to taking the Wellbutrin for smoking cessation I took Prozac for depression. My doctor felt we could kill two birds with one stone. Is it the Wellbutrin or quitting smoking that has put me on this emotional roller coaster?
It could very well be a combination of the two. Many people who are in the process of stopping smoking will experience transient sad feelings or a sense of loss. It is also possible that Wellbutrin may not work as well as an anti-depressant for you, or the dosage may need to be increased. Please discuss your symptoms with your physician soon!
Jerry Friemoth, MD
College of Medicine
University of Cincinnati